MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 MIDLINES, POLYURETHANE, ACCUCATH ACE, N/A; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 MIDLINES, POLYURETHANE, ACCUCATH ACE, N/A; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported by the customer, the wire curled in on itself after meeting resistance and locked up with no way to advance anymore to thread the catheter.There was no adverse or serious injury to patient or healthcare professional.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a guidewire curling inside an accucath ace is confirmed and was determined to be use-related.One 20 ga accucath ace was returned for evaluation.An initial visual observation of the returned device showed abundant blood use residues throughout the returned accucath ace.The catheter was returned detached from the housing of the device.The safety mechanism was observed to be engaged with the needle observed to be fully inside the housing of the device.The guidewire was observed to be looped at the distal end of the outside of the housing.A microscopic observation revealed abundant blood use residues along the needle shaft and the housing of the returned accucath ace.The guidewire was carefully pulled out from its looped position to find the distal end of the guidewire to be intact.Insertion and device removal techniques, and abundant blood residues may have contributed to this device failure.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
MIDLINES, POLYURETHANE, ACCUCATH ACE, N/A
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20487247
Report Number3006260740-2024-06005
Device Sequence Number4105617
Product Code FOZ
UDI-Device Identifier00801741111006
UDI-Public(01)00801741111006
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue NumberAC1202250
Device Lot NumberREJS0136
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown